MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237081
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery, the pedicle marker broke at left side l5 when the surgeon was inserting the marker into the pedicle.The surgeon tilted the holder to distal during the insertion.After that, the broken part was removed.The surgeon used the other marker and continued the surgery.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.No relevant manufacturing issues were identified as all units met stryker specifications.The device was inspected and it was found that it was fractured into two pieces.The definite root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
XIA 3 PEDICLE MARKERS (SET OF 6)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6410834
Report Number0009617544-2017-00097
Device Sequence Number10928488
Product Code LXH
UDI-Device Identifier07613327265590
UDI-Public(01)07613327265590
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237081
Device Lot Number10G520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR